MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3541907MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
03/21/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
On may 15, 2024, mentor received additional information.The patient underwent removal surgery on (b)(6) 2024.Date of event was added as 3/21/2024.Patient age was added as 55 years.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: rupture manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The impacted product was received by the failure analysis lab on august 6, 2024.The investigation of the returned device was completed by the failure analysis lab on august 14, 2024.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant had parallel lines of shell wear on the anterior aspect.In addition, a tear was noted within the shell wear measuring approximately 0.3 cm.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Shell wear suggests in-vivo folding or creasing of the device.This may be the result of the following factors: continuous and sustained stresses to the device such as too small breast pocket and folding or wrinkling of the shell in the breast pocket.In some cases, the breast implants may also wear out over time.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with a left-sided 170cc mentor memorygel breast implant and a right-sided 190cc mentor memorygel breast implant.Post-operatively, the patient experienced bilateral rupture of her prostheses, which was confirmed by a medical professional.At the time of this report, mentor has no information regarding explantation or an expected explantation date.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.This report is for the right implant.Refer to manufacturing report number 1645337-2024-04273 for the contralateral event.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date. it is unknown at this time if the device will be made available for return. as a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or re-operation: the patient has not undergone explantation or reoperation at this time.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On june 11, 2024, mentor received additional information.Date of explant was updated to (b)(6) 2024.On june 20, 2024, mentor received additional information.The patient had two biopsies of the breast due to fibrocystic disease.The results of the biopsy were disclosed to be benign.On june 24, 2024, mentor received additional information.The patient's prostheses were replaced with 190cc mentor memorygel boost breast implants.Manufacturer¿s reference number: (b)(4).